Top
10
Doctor insights on: Hypothyroidism Aching Legs

Share
Dr. Su Fairchild
1,212 doctors shared insights

Hypothyroidism (Definition)

The thyroid gland is an endocrine organ located in the front part of the neck. Its role is to make thyroid hormones, which control the way cells use energy. Hyperthyroidism results when the thyroid gland is overactive and too much thyroid hormone is produced, which speeds up metabolism. This results in weight loss, a quick heartbeat, sweating, nervousness, ...Read more


2

2
My mom has hypothyroid for 5 yrs and taking thyronom tab with freq checkups. She has very worst right leg swelling, no dr could solve this- need solut?

My mom has hypothyroid for 5 yrs and taking thyronom tab with freq checkups. She has very worst right leg swelling, no dr could solve this- need solut?

DVT?: Has she been checked for a dvt? Is she taking too much salt? Are her lymphatics not draining well? At the least she should get a venous doppler of her leg. Perhaps also check uterus by ultrasound to make sure it is not pressing on a blood vessel. ...Read more

See 1 more doctor answer
3

3
How does hypothyroidism cause pitting edema in your legs? Is this serious?

How does hypothyroidism cause pitting edema in your legs? Is this serious?

Can: One of the consequence of untreated hypothyroidism is heat failure and that can cause pitting edema. Myxedema can cause non-pitting edema. In either case you need to seek care if you have pitting edema. ...Read more

5

5
Hypothyroidism and swelling of arms, face, legs?

Hypothyroidism and swelling of arms, face, legs?

Hypothyroidism: Swelling of face arm and legs may be due to myxedema or hypothyroidism of long standing which has gone untreated. Swelling of the skin can ensue and may eventually lead to a comatose which can be fatal. ...Read more

See 1 more doctor answer
8

8
Can hypothyroidism cause pitted edema in my lower legs, ankles and feet?

Can hypothyroidism cause pitted edema in my lower legs, ankles and feet?

Definitely: With a low thyrid count, this will decrease your body's metabolism ( breakdown of food and other products) as one of the side effects will be the swelling or edema of the lower extremities. See your doctor or endocrinologist for treatment as usually after being regulated with thyroid medicine, the swelling will go away. ...Read more

See 1 more doctor answer
10

10
I have hypothyroidism. I take 112 of tirosint and 90 of armor thyroid daily. I have pitting edema in my legs. Why and how can I fix this?

See doc.: Edema of the extremities is only very rarely related to hypothyroid. When it does occur it is usually with marked and protracted hypothyroid ( very high tsh) and it is non pitting. If your TSH is normal the edema is due to something else. Have it evaluated. ...Read more